Alert archive / Indiana / Gale Warnings in 2014
Gale Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 22, 2014, 4:06 AM EST. It took effect at Jan 22, 2014, 7:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 22, 2014, 7:00 PM EST
- Expired
- Jan 23, 2014, 11:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
756 WHUS73 KIWX 220906 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 AM EST WED JAN 22 2014 LMZ043-046-221715- /O.NEW.KIWX.GL.W.0004.140123T0000Z-140123T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 406 AM EST WED JAN 22 2014 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * WINDS: NORTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO BETWEEN 6 AND 10 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
487 WHUS73 KIWX 221520 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1020 AM EST WED JAN 22 2014 LMZ043-046-222330- /O.CON.KIWX.GL.W.0004.140123T0000Z-140123T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1020 AM EST WED JAN 22 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * WINDS: NORTHWEST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO BETWEEN 6 AND 10 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
065 WHUS73 KIWX 222147 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 PM EST WED JAN 22 2014 LMZ043-046-230600- /O.CON.KIWX.GL.W.0004.140123T0000Z-140123T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 447 PM EST WED JAN 22 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS: NORTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO BETWEEN 6 AND 12 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
537 WHUS73 KIWX 230351 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 PM EST WED JAN 22 2014 LMZ043-046-231200- /O.CON.KIWX.GL.W.0004.000000T0000Z-140123T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 PM EST WED JAN 22 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS: WEST TO NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: 5 TO 11 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
803 WHUS73 KIWX 230920 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EST THU JAN 23 2014 LMZ043-046-231730- /O.EXT.KIWX.GL.W.0004.000000T0000Z-140123T1600Z/ /O.NEW.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 AM EST THU JAN 23 2014 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: WEST GALES TO 35 KNOTS THIS MORNING. SOUTHWEST GALES TO 45 KNOTS FRIDAY...DECREASING FRIDAY NIGHT. * WAVES: IN ICE FREE AREAS... 8 TO 12 FEET TODAY... 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
020 WHUS73 KIWX 231607 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EST THU JAN 23 2014 LMZ043-046-240015- /O.EXP.KIWX.GL.W.0004.000000T0000Z-140123T1600Z/ /O.NEW.KIWX.SC.Y.0009.140123T1607Z-140124T1200Z/ /O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. * WINDS: WEST NORTHWEST 15 TO 25 KNOTS. SOUTHWEST GALES TO 45 KNOTS FRIDAY...DECREASING FRIDAY NIGHT. * WAVES: IN ICE FREE AREAS... 8 TO 12 FEET TODAY... 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 22, 12:11 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 22, 12:11 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1211 AM EST WED JAN 22 2014 .SYNOPSIS... ISSUED AT 820 PM EST TUE JAN 21 2014 MUCH COLDER AIR WILL SETTLE ACROSS THE REGION OVERNIGHT AS ARCTIC HIGH PRESSURE BUILDS INTO THE LOWER OHIO VALLEY. LOWS TONIGHT WILL DROP INTO THE SINGLE DIGITS BELOW ZERO WITH WIND CHILLS ZERO TO 15 BELOW LATE TONIGHT INTO WEDNESDAY MORNING. HIGH TEMPERATURES ON WEDNESDAY WILL BE IN THE LOWER TO MID TEENS WITH INCREASING SNOWFALL CHANCES THROUGH THE DAY. AROUND AN INCH OF SNOW IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS WITH HIGHER SNOWFALL TOTALS IN LAKE EFFECT REGIONS INTO WEDNESDAY NIGHT. && .UPDATE... ISSUED AT 751 PM EST TUE JAN 21 2014 SIG UPDATE WRT NEAR/SHORT TERM FCST. HANDLE SHARP GRADIENT POPS/WX WITH DWINDLING LES EVENT ACRS FAR NWRN CWA WITH PREFERRED COVERAGE WORDING GIVEN NOTABLE VSBY REDUCTIONS AT KBEN/KVPZ. MARKED UPTICK IN SHEAR/BACKING FLOW ALONG WITH SHARP DECLINE IN SUBSIDENCE INVERSION...LIMITING MIXED LYR DEPTH TO AOB 5KFT TO SHARPLY IMPEDE INLAND EXTENT AND OVERALL ACCUMS. SECONDARILY...INLAND LONGWAVE RADIATION LOSSES AMID CLEAR SKIES OR THINNING/SCT-BKN050 LYR AND FRESH SNOWCOVER CAUSING SFC TEMPS TO TANK. ADJUSTMENT TO T CURVE AND LWRD MIN TEMP ACCORDINGLY. WITH LIGHT/VRB WINDS MINIMUM APPARENT TEMPS ONLY BRIEFLY TOUCH ON UPPER END OF ADV CRITERIA AND WILL CONT TO STRESS IN HWO. ROBUST NATURE OF UPSTREAM CLIPPER SYSTEM ACRS SRN SASK/MANITOBA WITH DEEPENING SFC REFLECTION INTO SRN CNTL LWR MI BY WED EVENING IMPLORES SIG INCRS TO POPS FOR SNOW EVENT THROUGH THE DAY/WED...ESPCLY IN LIGHT OF COLD/EASILY SATURATED I270-275K ISENT ASCENT. SHALLOW NATURE /AOB 5KFT AGL/ OF SATURATED DGZ AND OVERAL LOW BULK MOISTURE TO PROVIDE TO OTHERWISE DECENT VERTICAL MOTION PROFILES. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 337 PM EST TUE JAN 21 2014 FOR LATE THIS AFTERNOON AND TONIGHT...WILL CONTINUE TO FOLLOW MAJOR CHANGES MADE EARLIER THIS AFTERNOON TO THE GRIDS/FCST AS SINGLE BAND HAS LINGERED LONGER THAN EXPECTED OVER NE IL. VSBY SATELLITE AND RADAR RETURNS INDICATE WIND SHEAR IS INCREASING IN THE CLOUD LAYER...WITH OVERALL SNOW SHOWER ACTIVITY DECREASING. NCEP HIGH RES MODELS REALLY STRUGGLING HANDLING THE DEVELOPMENT AND POSITION OF THE SINGLE BAND. 900 MB ARW/EAST WINDS APPEAR REASONABLE WITH THE TRACK AND MOVEMENT OF THE SYSTEM. SNOW SHOWERS SHOULD CONTINUE TO DECREASE AND TRANSLATE EAST AS WINDS BACK RAPIDLY AHEAD OF THE NEXT CLIPPER SYSTEM. IN THIS REGARD...LOWERED SNOWFALL AMOUNTS CONSIDERABLY TONIGHT. IN ADDITION...LOWS TONIGHT ARE CHALLENGING GIVEN INITIAL CLEAR/PARTLY CLOUDY SKIES OVER MOST AREAS WITH FRESH SNOW COVER. WENT WITH LOWEST TEMPERATURES THIS EVENING...THEN STEADY OR RISING OVERNIGHT AS WINDS BACK TO THE SOUTHWEST AND AS UPSTREAM CLOUDS STREAM INTO THE AREA FROM THE NORTHWEST. && .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 337 PM EST TUE JAN 21 2014 NO SIGNIFICANT CHANGES TO LONG TERM AS SERIES OF CLIPPERS AND BOUTS OF COLD AIR WILL CONTINUE WITH MODEL VARIANCE RAMPANT. SHORTWAVE CURRENTLY OVER NORTHERN CANADA WILL DROP RAPIDLY SE INTO THE GREAT LAKES BY WEDNESDAY AFTERNOON. MOST MODELS DEPICT A RATHER WAVE AND ACCOMPANY INCREASING JET STREAK EVENTUALLY EXCEEDING 100 KTS AS IT ROUNDS THE BASE OF THE TROUGH. WHILE THE OVERALL SFC LOW WILL BE RATHER IMPRESSIVE WITH A TIGHT PRESSURE GRADIENT LIKELY TO RAISE HAVOC ON THE REGION...THE EXACT TRACK REMAINS IN QUESTION WITH MODELS SHOWING SFC LOW IN A VARIETY OF LOCATIONS AT 00Z THU (GFS/LOCAL WRF NEAR TRAVERSE CITY...ECMWF WEST OF KGRR...NAM NW OF KGRR...SREF EAST OF LUDINGTON MI). AS IS TYPICALLY THE CASE WITH CLIPPERS THE HEAVIEST PRECIP WILL FALL ALONG AND N OF THE SFC LOW TRACK WHICH GIVES THE BEST CHANCE ACROSS FAR NE SECTIONS AT BEST. DECENT SHOT OF OMEGA SWEEPS ACROSS THE AREA WITH ACCOMPANYING FRONT LATE AFTN/EARLY EVE THAT COULD BRING A QUICK BURST OF LIGHT SNOW TO THE REMAINDER OF THE AREA. AS A RESULT...HAVE OPTED TO KEEP THINGS GENERALLY AS IS SINCE A MORE NORTHERLY TRACK WOULD FORCE DECREASE IN POPS ACROSS THE AREA AND MORE SOUTHERLY A SUBSEQUENT INCREASE. GENERAL 1 TO 2 INCHES EXPECTED AT THIS POINT...MAINLY N/NW AREAS WITH SOME ENHANCEMENT POSSIBLE OFF THE LAKE. FOCUS THEN SHIFTS TO WHAT SHOULD ANOTHER INTENSE LAKE EFFECT BAND OF SIMILAR OR POSSIBLY GREATER MAGNITUDE THAT WILL TAKE SHAPE MID LAKE AND THEN MOVE INTO NW PARTS OF THE AREA. EXACT ALIGNMENT OF BAND WILL DEPEND ON SFC LOW TRACK BUT ALL TRANSITION BAND TO A NW-SE CONFIGURATION THAT IMPACTS AT LEAST PARTS OF THE AREA. CURRENT BAND WAS SHOWING CONVECTIVE TOPS AROUND 10000 FT. BUFKIT SOUNDINGS SUGGESTING UPWARDS OF 12 TO 14,000 FT TOPS AS EXTREME INSTABILITY( LK-H85 DELTA T'S LOW 20S AND LK-H7 LOW TO MID 30S)...DGZ IN LOW LEVELS AND EXTREME OMEGA. BAND MAY DEVELOP TO OUR WEST IN LAKE/PORTER COUNTY AND SHIFT EAST OR COULD MOVE RIGHT INTO THE AREA AT THE ONSET. PEAK TIME FRAME FOR THE BAND WILL BE LATE WEDS NGT INTO THURSDAY MORNING BUT WILL LIKELY BE TRANSITORY MAKING EXACT AMOUNTS TOUGH. POTENTIAL DEFIANTLY THERE FOR SIG ACCUMULATIONS. WILL PUNT TO OVERNIGHT SHIFT TO LOOK AT MODEL TRENDS WITH CLIPPER AND DECIDE IF LAKE EFFECT SNOW WATCH IS WARRANTED. FOR THE ENTIRE AREA...WINDS WILL PICK UP NEAR AND BEHIND THE LOW WITH BLOWING/DRIFTING SNOW BECOMING A PROBLEM. GRIDS ALREADY REFLECT THIS. AS THE UPPER TROUGH EXITS BY THURSDAY NIGHT...LAKE EFFECT WILL END AND INCREASE IN TEMPS WILL COMMENCE FRIDAY INTO SATURDAY BUT NOT BEFORE A POTENTIALLY DANGEROUS NIGHT IN TERMS OF WIND CHILLS BY FRI AM WHEN LOWS WILL DIP TO 5 TO 9 BELOW ZERO AND WIND CHILLS DROP INTO THE 20 TO 25 BELOW ZERO. A WIND CHILL ADVISORY IS A FAIRLY SURE BET AND NEED FOR WARNING WILL HAVE TO BE CONSIDERED. HIGHS FRIDAY WILL WARM SLIGHTLY INTO THE MID TO UPPER TEENS AND GAIN ANOTHER 5 TO 10 DEGREES ON SATURDAY BEFORE PIECES OF POLAR AIRMASS BREAK OFF FROM NORTHERN CANADA AND COME SCREAMING SOUTHWARD. HIGHS BY NEXT WEEK WILL BE BACK INTO THE TEENS AND SINGLE DIGITS WITH WINDY CONDITIONS AT TIMES AS MORE CLIPPER/LAKE EFFECT EVENT OCCUR. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1157 PM EST TUE JAN 21 2014 LAKE EFFECT SNOW BAND CONTG TO CAUSE IFR CONDITIONS WEST OF KSBN EARLY THIS MORNING. BACKING WINDS ALOFT SHOULD CAUSE THIS WKNG BAND TO MOVE EAST EARLY THIS MORNING CAUSING OCNL MVFR CONDITIONS IN -SHSN AT KSBN. OTRWS VFR CONDITIONS WILL CONT ACROSS THE AREA THROUGH LATE THIS MORNING. SHRTWV/CDFNT DROPPING SE ACROSS THE WRN GRTLKS TODAY SHOULD CAUSE SNOW WITH IFR CONDITIONS TO OVERSPREAD NRN INDIANA THIS AFTN. SNOW SHOULD TAPER OFF THIS EVE AS SYSTEM PASSES, BUT NW WINDS BEHIND THE FRONT WILL BE STRONG/GUSTY CAUSING SOME BLOWING/DRIFTING SNOW. IFR CONDITIONS EXPECTED TO CONT THROUGH THE EVE AT SBN WHERE LAKE EFFECT SHSN LIKELY BEHIND THE FRONT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...MURPHY SYNOPSIS...FISHER SHORT TERM...SKIPPER LONG TERM...FISHER AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 21, 4:00 PM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 PM EST TUE JAN 21 2014 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-222100- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 400 PM EST TUE JAN 21 2014 /300 PM CST TUE JAN 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL RAPIDLY FALL THIS EVENING TO NEAR ZERO BEFORE BECOMING STEADY OR SLOWLY RISING OVERNIGHT. ALTHOUGH WINDS WILL BE DECREASING...WIND CHILLS OF 10 TO 15 BELOW ZERO ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE REMAINS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW WEDNESDAY NIGHT INTO THURSDAY IN THE FAVORED LAKE EFFECT AREAS. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE IN A NARROW BAND. SEVERAL CLIPPER SYSTEMS WILL TRACK THROUGH THE REGION WEDNESDAY THROUGH SUNDAY BRINGING CHANCES FOR ACCUMULATING SNOW AND BLOWING SNOW. SUB ZERO WINDS CHILLS ARE EXPECTED WEDNESDAY THROUGH FRIDAY MORNING WITH THE COLDEST THURSDAY NIGHT INTO FRIDAY MORNING WHEN VALUES MAY DIP INTO THE 20 TO 25 BELOW ZERO RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL AMOUNTS WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-222100- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 400 PM EST TUE JAN 21 2014 /300 PM CST TUE JAN 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE LAKE EFFECT BAND WHICH HAS PERSISTED ACROSS FAR NORTHWESTERN INDIANA TODAY WILL SLOWLY DRIFT TOWARDS LAPORTE AND POSSIBLY BERRIEN COUNTY THIS EVENING. LOCAL ACCUMULATIONS OF AN INCH OR 2 ARE POSSIBLE MAINLY IN EXTREME NORTHWESTERN LAPORTE COUNTY. TEMPERATURES WILL RAPIDLY FALL THIS EVENING TO NEAR ZERO BEFORE BECOMING STEADY OR SLOWLY RISING OVERNIGHT. ALTHOUGH WINDS WILL BE DECREASING...WIND CHILLS OF AROUND 15 BELOW ZERO ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE REMAINS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW WEDNESDAY NIGHT INTO THURSDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE IN A NARROW BAND. SEVERAL CLIPPER SYSTEMS WILL TRACK THROUGH THE REGION WEDNESDAY THROUGH SUNDAY BRINGING CHANCES FOR ACCUMULATING SNOW AND BLOWING SNOW. SUB ZERO WINDS CHILLS ARE EXPECTED WEDNESDAY THROUGH FRIDAY MORNING WITH THE COLDEST THURSDAY NIGHT INTO FRIDAY MORNING WHEN VALUES MAY DIP INTO THE 20 TO 25 BELOW ZERO RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL AMOUNTS WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-222100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 PM EST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT TODAY INTO THIS EVENING IN ICE FREE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS WILL LIKELY BECOME HAZARDOUS FOR SMALL CRAFT WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN FRIDAY AND SATURDAY IN ICE FREE AREAS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jan 22, 3:55 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 AM EST WED JAN 22 2014 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-221400- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 355 AM EST WED JAN 22 2014 /255 AM CST WED JAN 22 2014/ ...HARSH WINTER CONDITIONS CONTINUING... TEMPERATURES WILL BE VERY COLD THIS MORNING...RANGING FROM 5 TO 10 BELOW WHERE SKIES CLEARED OVERNIGHT TO 5 TO 10 ABOVE IN CLOUDY AREAS. SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT AS A LOW PRESSURE SYSTEM DROPS SOUTHEAST ACROSS THE AREA. NEW SNOW ACCUMULATIONS BY THURSDAY MORNING SHOULD GENERALLY BE 1 TO 2 INCHES... EXCEPT 2 TO 4 INCHES ARE EXPECTED IN THE MICHIGAN CITY... SOUTH BEND... ELKHART CORRIDOR. WINDS ARE EXPECTED TO INCREASE ACROSS THE ENTIRE AREA TONIGHT CAUSING BLOWING AND DRIFTING SNOW. THE STRONG WINDS COMBINED WITH THE COLD TEMPERATURES WILL RESULT IN EXTREMELY COLD WIND CHILLS IN THE 15 TO 25 BELOW RANGE TONIGHT AND INTO THURSDAY MORNING.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:53 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.